Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Asthma allergy, sinus infection. Given biaxin and caused diarrhea, nausea and tasteless mouth. Treated with proventil and spiriva. Need solution?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11712 Questions
Best way to treat asthmatic allergic Dr thought it was sinus infection and gave me Biaxin which has just caused other difficulties to include,diarrhea,nausea and terrible taste in mouth.I am a RN(ICU) just quit smoking 1 week ago after 30 year history,have the start of COPD,but became debilitated approximately 1 month ago.Cant work,always SOB with increased mucous congestion.Proventil doesnt touch it and My Dr started me on Spiriva.....I'm desperate,dont want to lose my job.......need solutions.
Posted Mon, 21 May 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 9 hours later
Thanks for posting your query.
From your history it seems that you are having chronic bronchitis. Wheezing and impacted phelgem need systemic antibiotics to deal with the infection you are having in your airways. You will have to consult your physician to get the best antibiotic and brochodilators prescribed for you. Steroids- both oral and inhalers might be needed for symptomatic relief. Biaxin like antibiotics are usually associated with stomach upset. You can overcome these symptoms by taking probiotics along with the antibiotics. Systemic steroids are needed to control the acute inflammation in your airways.
However the best treatment for impacted mucus is steam inhalation. Inhaling steam from a bowl of hot (but not boiling water) may help to soften, and loosen, the buildup of mucus in your chest. You may also find that adding some menthol crystals, or eucalyptus oil, to the water helps a lot. Other than that, avoid eating indigestible, spicy, foods and meats and eat simple wholesome foods. Out-of-door exercise, sunbaths also help a lot.
If you have fever or the congestion is worsening then it is advisable to get a X-ray chest done to rule out pneumonia as well.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Asthma allergy, sinus infection. Given biaxin and caused diarrhea, nausea and tasteless mouth. Treated with proventil and spiriva. Need solution? 50 minutes later
I have been on Biaxin(with all the adverse symtoms)without relief.Have had a chest x-ray which was negative.Forgot to tell you that I was on Proventil.So which steroids
would you suggest and would you suggest an anti-allergenic.
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing again.
Proventil is only to relieve the acute respiratory distress. In your case a combination of inhalational steroids like fluticasone and long acting beta 2 agonist like formeterol will be helpful.
In addition to these oral steroids and anti inflammatory agents like montelukast are also needed. Anti allergics may not be very helpful in your case. All these are prescription only drugs and need careful clinical monitoring to adjust the doses.
You will have to consult your physician for appropriate prescriptions.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor